Yeungnam Univ J Med Search

CLOSE


Yeungnam Univ J Med > Volume 32(1); 2015 > Article
Yeungnam University Journal of Medicine 2015;32(1):17-21.
DOI: https://doi.org/10.12701/yujm.2015.32.1.17    Published online June 30, 2015.
Amlodipine intoxication complicated by acute kidney injury and rhabdomyolysis.
In Hee Lee, Gun Woo Kang
Department of Internal Medicine, Catholic University of Daegu School of Medicine, Daegu, Korea. ihlee@cu.ac.kr
Abstract
Amlodipine, a calcium channel blocker of the dihydropyridine group, is commonly used in management of hypertension, angina, and myocardial infarction. Amlodipine overdose, characterized by severe hypotension, arrythmias, and pulmonary edema, has seldom been reported in Korean literature. We report on a fatal case of amlodipine intoxication with complications including rhabdomyolysis and oliguric acute kidney injury. A 70-year-old woman with a medical history of hypertension was presented at the author's hospital 6 hours after ingestion of 50 amlodipine (norvasc) tablets (total dosage 250 mg) in an attempted suicide. Her laboratory tests showed a serum creatinine level of 2.5 mg/dL, with elevated serum creatine phosphokinase and myoglobin. The patient was initially treated with fluids, alkali, calcium gluconate, glucagon, and vasopressors without a hemodynamic effect. High-dose insulin therapy was also started with a bolus injection of regular insulin (RI), followed by continuous infusion of RI and 50% dextrose with water. Despite intensive treatment including insulin therapy, inotropics, mechanical ventilation, and continuous venovenous hemodiafiltration, the patient died of refractory shock and cardiac arrest with no signs of renal recovery 116 hours after her hospital admission.
Key Words: Amlodipine, Calcium channel blocker, Intoxication, Rhabdomyolysis, Acute kidney injury
TOOLS
Share :
Facebook Twitter Linked In Google+ Line it
METRICS Graph View
  • 0 Crossref
  •    
  • 96 View
  • 2 Download
Related articles in Yeungnam Univ J Med


ABOUT
ARTICLE CATEGORY

Browse all articles >

BROWSE ARTICLES
AUTHOR INFORMATION
Editorial Office
170 Hyeonchung-ro, Nam-gu, Daegu 42415, Korea
Tel: +82-53-640-6832    Fax: +82-53-651-0394    E-mail: yujm@yu.ac.kr                

Copyright © 2019 by Yeungnam University College of Medicine. All rights reserved.

Developed in M2community

Close layer
prev next